Alert archive / Missouri / Flash Flood Watches in 2020
Flash Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at May 14, 2020, 3:45 AM CDT for 12 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at May 14, 2020, 7:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2020, 3:45 AM CDT (08:45 UTC)
- In effect from
- May 14, 2020, 7:00 PM CDT
- Expired
- May 15, 2020, 5:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Knox County, MO, Lewis County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 124 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.8 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651 WGUS63 KLSX 140845 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 345 AM CDT Thu May 14 2020 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-142200- /O.NEW.KLSX.FF.A.0003.200515T0000Z-200515T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Callaway MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Columbia, Mexico, Jefferson City, and Fulton 345 AM CDT Thu May 14 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Saint Louis has issued a * Flash Flood Watch for portions of west central Illinois and Missouri...including the following counties...in west central Illinois...Adams IL...Brown IL and Pike IL. In Missouri... Audrain MO...Boone MO...Callaway MO...Cole MO...Knox MO... Lewis MO...Marion MO...Moniteau MO...Monroe MO...Pike MO... Ralls MO and Shelby MO. * from this evening through late tonight * Repetitive thunderstorms with heavy rain could produce 2 to 3 inches of rain in a short period of time, resulting in localized flash flooding. * Heavy rainfall will result in flooding of low lying or poor drainage areas...and ultimately dangerous flash flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch is advanced notice that conditions are favorable that may lead to flash flooding. People in the Watch area, especially in flood prone areas, should use this time to make preparations just in case. Stay informed, and be ready for quick action if flooding is observed or if a Flash Flood Warning is issued. && $$ MRM
1 follow-up statement
498 WGUS63 KLSX 150946 FFALSX Flood Watch National Weather Service Saint Louis MO 446 AM CDT Fri May 15 2020 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-151100- /O.EXP.KLSX.FF.A.0003.000000T0000Z-200515T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Adams IL-Brown IL-Pike IL-Knox MO-Lewis MO-Shelby MO-Marion MO- Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Callaway MO- Including the cities of Quincy, Mount Sterling, Pittsfield, Hannibal, Bowling Green, Columbia, Mexico, Jefferson City, and Fulton 446 AM CDT Fri May 15 2020 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING... The Flash Flood Watch for portions of west central Illinois and Missouri will expire at 5 AM CDT early this morning. The heavy rainfall threat has ended. $$ TES
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 13, 11:49 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 13, 11:49 PM CDT, 3 hours 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1149 PM CDT Wed May 13 2020 .UPDATE... Issued at 927 PM CDT Wed May 13 2020 Isolated showers continue to move east across the area this evening and do not expect much more until later tonight. Latest surface analysis is showing that a warm front has moved into southwest Missouri and northeast Arkansas, and this front will continue to move north tonight. Still expect additional shower and thunderstorm development late tonight into Thursday morning across northern Missouri in west central Illinois as the low level jet develops overnight. This will be the same area that will see the least amount of capping and the most amount of low level moisture convergence ahead of the warm front according to the latest runs of the RAP. Still expect additional shower and thunderstorm development on Thursday afternoon ahead of a cold front, particular over the northern third of the CWA were there will be the least amount of capping. Britt && .SHORT TERM... (Through Late Thursday Night) Issued at 305 PM CDT Wed May 13 2020 Warm front is currently near the MO/AR border and will continue to slowly lift northward through the forecast area tonight. In the meantime, elevated showers and isolated convection north of the boundary will lift east northeast along and south of the I-70 corridor through early this evening. Could see another batch of showers slide through the far southern portions of the forecast area during this time period as well, due to a weakening MCS that is currently over southwestern MO. As for later tonight, numerous CAMs indicating MU CAPES between 500 to 1200 J/kg for portions of central/northeast MO and west central IL between 06z and 12z Thursday along and north of the warm front. This combined with decent shear and mid level lapse rates could help to generate isolated strong to severe storms in this area with the main threat being large hail. Then will have a bit of a break in activity by mid morning on Thursday before main cold front begins to slide south through the forecast area. Ahead of cold front will continue to see increasing low level moisture, steep lapse rates, effective bulk shear around 30kts, and decent instability with ML CAPES between 2000 and 3000 J/kg. So scattered strong to severe storms expected, especially across portions of northeast/central MO and west central IL between 2 pm and 8 pm. The main threats will be large hail and damaging winds, though an isolated tornado not out of the realm of possibility, especially early on in the event. By late evening with increasing convective inhibition, storms should weaken. Otherwise, expect some breaks in the overcast on Thursday with warm southerly winds and highs in the mid 70s to low 80s. Lows Thursday night will be in the low to mid 60s. Byrd .LONG TERM... (Friday through Next Wednesday) Issued at 305 PM CDT Wed May 13 2020 By Friday, cold front will stall out across southern portions of the forecast area. So will see several more rounds of showers and storms Friday through Sunday, before boundary is finally pushed south of region and surface ridge builds in. Dry weather expected for the remainder of the forecast period. As for temperatures, highs will remain in the 70s Friday through Sunday, then a bit cooler Monday and Tuesday before temperatures warm back up to near 80 by Wednesday. Byrd && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1135 PM CDT Wed May 13 2020 IFR/LIFR ceilings will continue at KCOU through 09Z and at KUIN and the St. Louis area terminals between 12-15Z before becoming VFR by late morning. Some fog is expected at KUIN and the St. Louis terminals early in the period. Showers and thunderstorms are expected to move across northeast Missouri and west central Illinois including KUIN between 10-14Z with some potential for heavy rain and hail. While there will be the possibility for showers and thunderstorms throughout the day at any of the terminals, the best chance will be late in the afternoon and during the evening as a cold front moves southeast across the area. Thunderstorms will reduce conditions to MVFR/possible IFR in heavy rain with the potential for hail and wind gusts over 35KTS. SPECIFICS FOR KSTL: IFR/LIFR ceilings and visibilities are expected through 15Z, with MVFR ceilings rising to VFR by afternoon. While there will be the possibility for showers and thunderstorms during the late morning and afternoon, best chance will be in the evening as a cold front moves southeast into the terminal. Thunderstorms will reduce conditions to MVFR/possible IFR in heavy rain with the potential for hail and wind gusts over 35KTS. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 13, 3:16 PM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 316 PM CDT Wed May 13 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 316 PM CDT Wed May 13 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A few strong to severe thunderstorms are possible tonight, mainly across central and northeast Missouri, as well as west central Illinois, with hail as the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms across the area Thursday through Sunday. Scattered severe thunderstorms are possible during the afternoon and evening on Thursday. The main threats will be large hail and damaging winds, though an isolated tornado possible early on in the event. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight. Byrd
Nearby
Flash Flood Watches in Missouri, 2020Flash Flood Watches in Illinois, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.